Alert archive / Maryland / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 31, 2008, 2:39 PM EDT for Dorchester County, Maryland. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 2:39 PM EDT (18:39 UTC)
- Expired
- May 31, 2008, 4:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:25 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:09 PM EDT, 30 minutes earlier.
Area forecast discussion, May 31, 2:09 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 PM EDT SAT MAY 31 2008
.SYNOPSIS...
HIGH PRESSURE WILL SLIDE FARTHER OUT TO SEA TODAY. A COLD FRONT
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. WEAK LOW
PRESSURE WILL TRACK ALONG THE FRONTAL BOUNDARY ACROSS NORTH
CAROLINA SUNDAY AFTERNOON INTO SUNDAY EVENING. HIGH PRESSURE
RETURNS FOR MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LO PRES MOVES FM THE NRN GRT LAKES INTO NRN NEW ENG BY THIS
EVENG. INITIAL/LEE TROF DEVELOPS ACRS THE PIEDMONT MIDDAY HRS WITH
MAIN COLD FRNT TRAILING BY SVRL HRS...MOVNG THRU OH VLY INTO MTNS.
MOD/DP LYRD WSW FLO (925 MB SPDS STDEV +2 TO +3) TRANSLATES TO
ENHANCED DNSLPG WHICH MAY LIMIT CNVTV DVLPMNT...ESPLY THRU ERY
AFTN HRS. MDL MLCAPES TO ARND 2K J/KG...HI TEMPS TAKING A RUN AT
THE UPR 80S/NR 90 BEFORE ANY CNVTN WUD DVLP (W/ P/MSNY SKY).
WITH SUCH HI INSTABILITY AND LEE TROF MOVNG THRU...WILL MAINTAIN
30 TO 50 POPS WITH HIEST POPS ACRS NRN CNTIES. PORTIONS OF OUR VA
NRN NECK CNTIES AND THE LWR MD ERN SHR ARE IN A MDT RISK FOR SVR
TSTMS THIS AFTN INTO THIS EVENG...WHILE THE REMAINDER OF THE CWA
IS IN A SLGT RISK. PRIMARY THREATS WILL BE DAMAGING WNDS AND LARGE
HAIL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
COLD FRNT WILL MOVE TO JUST ALNG THE CST INTO ERN NC BY 12Z SUN.
WILL KEEP CHC POPS MOST PLACES THRU TNGT...ESPLY SRN/SE CNTIES.
MIN TEMPS IN THE 60S TO LWR 70S.
ZNL FLO ALOFT INTO SUN NGT...AND MDLS CONTINUE TO SHOW A WEAK SFC
WV/MID LVL SYS PASSES THRU NC/SRN VA SUN AFTN/EVE. SO...WILL KEEP
SLGT CHC TO CHC POPS FOR SRN TIER CNTIES OF VA AND NE NC (SUN
AFTN INTO NGTTM HRS). CLRG XPCTD LATE SUN NGT. LOWS IN THE MID 50S
TO MID 60S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
FORECAST CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED PERIOD...AS
MEDIUM RANGE MODELS CONTINUE TO HAVE TROUBLE WITH A QUICK MOVING UPR
LOW TRAVERSING THE NORTHERN PLAINS TO BEGIN THE PERIOD. BUILDING UPR
RIDGE OVER THE SOUTHERN PLAINS WL BE THE MAIN PLAYER IN THE
EXTENDED...AS IT SLOWLY BUILDS N AND E INTO THE REGION. GFS HAS
(AGAIN) WAFFLED BACK AND FOURTH WITH ITS SOLUTIONS IN THE DAY 5-7
PERIOD...VACILLATING BETWEEN (AS HPC PUT IT) BULLDOZING THE MEAN
RIDGE AND A MORE PROGRESSIVE (READ:BENIGN) SOLN. MEANWHILE...THE
MORE CONSISTENT ECMWF CONTINUES TO BE THE MODEL OF CHOICE...BUT EVEN
IT IS SHOWING A PROLONGED PERIOD OF ON-SHORE FLOW BY WED/THU PERIOD
AS MIDLVL RIDGE BUILDS OVERHEAD. IN THE END...THE OLD MANTRA
PERSISTENCE IS YOUR FRIEND HOLDS TRUE TODAY. PROGGED PATTERN LOOKS
SUSPICIOUSLY LIKE LOCAL CLIMO PATTERN FOR THIS TIME OF YEAR: LTL IN
THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...WITH THE
RESULT BEING GRADUALLY WARMING TEMPERATURES NEXT WEEK ALONG WITH THE
CHANCE OF A (MAINLY) DIURNALLY DRIVEN SHRA OR TSTM. LEFT 20-30 POPS
IN EACH DAY NEXT WEEK IN ANTICIPATION OF THIS PATTERN. EURO ALSO
CONTINUES TO DEPICT AN UPR TROF OVER ONTARIO BY LATE WEEK WHICH
PUSHES A STRONG MIDLVL DISTURBANCE OVER THE MIDATL. BEING IN DAY
7-8...STUCK WITH SLIGHT CHC POPS FOR NOW. WL BE WORTH KEEPING AN EYE
ON GOING FORWARD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
TSTMS CONTINUE TO DEVELOP NORTH OF THE AREA AND WILL GRADUALLY
MOVE SOUTH THRU THE AFTN AND EVENING. SOME STORMS MAY BE SEVERE
AND PRODUCE DAMAGING WNDS AND HAIL. SFC WNDS GUSTY OVER 20 KT WITH
GUSTS UP TO 30+ KT PSBL. BEST CHC FOR TSTMS LIKELY AFTER 3 PM AND
COULD CONTINUE TIL AROUND 8 OR 9 PM AS FRONT MOVES THRU REGION.
DONT THINK CIGS/VIS WILL BE MUCH OF AN ISSUE OUTSIDE OF ANY
PRECIP. FRONT WILL BE SLOW TO MOVE OUT OF REGION TONIGHT SO SOME
CLDS/SHOWERS COULD LINGER PAST MIDNIGHT. VFR CONDS WITH SOME EARLY
CLDS ON SUN...THEN PARTLY SUNNY FOR THE AFTERNOON. WEAK SECONDARY
FRONT AND LOW PRES WILL AFFECT THE SRN PART OF THE CWA LATE
SUN/MON WITH CHC OF MVFR CIGS AND SOME -RA. THIS MIGHT AFFECT
PHF/ORF/ECG.
&&
.MARINE...
STEADY GUSTS TO 20+ KT OVER MOST OF THE CHES BAY...AND 44009 NOW
SHOWING SCA CRITERIA WITH GUSTS TO 25 KT AND SEAS NEAR 5 FT.
EXPECT ENTIRE CSTL WTRS TO REACH SCA CRITERIA DURING AFTN AS WND
GUSTS TO 30+ KT PSBL WITH FRONT APPROACHING. EXPECT 4-6 FT SEAS
OVER THE CSTL WTRS THRU THE AFTN/EVEN PERIOD. ONCE FRONT MVS
THROUGH...WINDS DROP OFF PRETTY QUICKLY AND FLAGS ARE DROPPED LATE
TONIGHT/EARLY TOMORROW MORNING.
ANOTHER FRNT DROPS THRU SUN AFTN INTO SUN NGT...BUT NO SCA CONDS
EXPECTED. HI PRES BLDS INTO THE REGION THEN OFF THE CST MON INTO TUE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ633-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MAM
AVIATION...JEF
MARINE...JEF/JYMHazardous weather outlook, May 31, 1:01 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 101 PM EDT SAT MAY 31 2008 NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-011715- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 101 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ099-100-011715- ACCOMACK-NORTHAMPTON VA- 101 PM EDT SAT MAY 31 2008 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ024-025-011715- INLAND WORCESTER-MARYLAND BEACHES- 101 PM EDT SAT MAY 31 2008 ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ633-654-656-658-011715- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ650-011715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ652-011715- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ631-632-011715- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ021>023-011715- DORCHESTER-WICOMICO-SOMERSET- 101 PM EDT SAT MAY 31 2008 ...TORNADO WATCH 402 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ064-074>078-011715- CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- 101 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630-011715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 101 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOSTER
In the hours before
Special weather statement, May 31, 10:59 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1059 AM EDT SAT MAY 31 2008 VAZ048-049-060>100-312100- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS... HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 1059 AM EDT SAT MAY 31 2008 ...THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON INTO THE EVENING HOURS... THUNDERSTORMS ARE ANTICIPATED TO DEVELOP LATER THIS AFTERNOON. SOME THUNDERSTORMS ARE LIKELY TO BECOME SEVERE WITH ALL FORMS OF SEVERE WEATHER POSSIBLE. AT THIS TIME THE PREDOMINANT THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. RESIDENTS SHOULD MONITOR THIS SITUATION VERY CLOSELY. SEVERE WEATHER WATCHES AND WARNINGS MAY BECOME NECESSARY TODAY. PLEASE LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA OR WEATHER.GOV/WAKEFIELD ON THE INTERNET FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER EVENT. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:13 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Hanover, Louisa | 47 min |
| May 31, 3:25 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 80 min |
| May 31, 3:38 PM EDT | Special Marine Warning | AKQ | 97 min | |
| May 31, 3:57 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, King William, Louisa, Powhatan and 1 more | 63 min |
| May 31, 4:09 PM EDT | Tornado Warning | AKQ | Caroline | 20 min |
| May 31, 4:18 PM EDT | Special Marine Warning | AKQ | 57 min | |
| May 31, 4:27 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Richmond, Westmoreland | 63 min |
| May 31, 4:48 PM EDT | Tornado Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William | 23 min |
| May 31, 5:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| May 31, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 43 min |
| May 31, 5:06 PM EDT | Special Marine Warning | AKQ | 114 min | |
| May 31, 5:08 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| May 31, 5:10 PM EDT | Tornado Warning | AKQ | King and Queen | 17 min |
| May 31, 5:14 PM EDT | Severe Thunderstorm Warning | AKQ | King William | 28 min |
| May 31, 5:18 PM EDT | Special Marine Warning | AKQ | 117 min | |
| May 31, 5:19 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 71 min |
| May 31, 5:26 PM EDT | Areal Flood Advisory | AKQ | Richmond, Westmoreland | 3 hr |
| May 31, 5:40 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William | 18 min |
| May 31, 5:46 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 73 min |
| May 31, 6:10 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 31, 6:21 PM EDT | Special Marine Warning | AKQ | 114 min | |
| May 31, 6:23 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, King William, Mathews, Middlesex, New Kent | 52 min |
| May 31, 6:28 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| May 31, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 90 min |
| May 31, 6:52 PM EDT | Special Marine Warning | AKQ | 113 min | |
| May 31, 7:06 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 20 min |
| May 31, 7:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 31, 3:21 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 54 min |
| May 31, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 39 min |
| May 31, 4:28 PM EDT | Areal Flood Advisory | AKQ | Dorchester | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maryland, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.